Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 69, NWS Memphis, TN

March 29, 20114 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 29, 2011, 10:38 PM CDT for 4 counties in Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2011, 10:38 PM CDT (03:38 UTC)
Expired
Mar 29, 2011, 11:11 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Calhoun County, MS, Lafayette County, MS, Pontotoc County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 88 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 10:45 PM CDTHAIL 1.5Tula, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 6:26 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS54 KMEG 300338
SVRMEG
MSC013-071-115-145-300445-
/O.NEW.KMEG.SV.W.0069.110330T0338Z-110330T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 PM CDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1145 PM CDT

* AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL.  THIS STORM WAS
  LOCATED 11 MILES SOUTHWEST OF TULA...OR 9 MILES SOUTHEAST OF WATER
  VALLEY...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DENMARK...
  ECRU...ETTA...FURRS...NEW ALBANY...NEW HARMONY...PINEDALE...
  PONTOTOC...RANDOLPH...TROY...TULA AND TRACE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3458 8906 3447 8882 3418 8882 3409 8928
      3434 8949
TIME...MOT...LOC 0338Z 241DEG 44KT 3414 8943

$$
BORGHOFF
3 follow-up statements
513 
WWUS54 KMEG 300351
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1051 PM CDT TUE MAR 29 2011

MSC013-071-115-145-300445-
/O.CON.KMEG.SV.W.0069.000000T0000Z-110330T0445Z/
UNION MS-LAFAYETTE MS-PONTOTOC MS-CALHOUN MS-
1051 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTH CENTRAL CALHOUN...PONTOTOC...SOUTHEASTERN LAFAYETTE AND
UNION COUNTIES...

AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR DELAY...OR 16 MILES WEST OF PONTOTOC...MOVING
NORTHEAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALGOMA...BLUE
SPRINGS...DENMARK...ECRU...ENDVILLE...ETTA...FURRS...NEW ALBANY...NEW
HARMONY...PINEDALE...PONTOTOC...RANDOLPH...SHERMAN AND THAXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3458 8906 3447 8882 3418 8882 3409 8928
      3429 8945
TIME...MOT...LOC 0351Z 238DEG 45KT 3424 8927

$$
BORGHOFF
055 
WWUS54 KMEG 300403
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1103 PM CDT TUE MAR 29 2011

MSC013-071-300408-
/O.CAN.KMEG.SV.W.0069.000000T0000Z-110330T0445Z/
LAFAYETTE MS-CALHOUN MS-
1103 PM CDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CALHOUN AND
SOUTHEASTERN LAFAYETTE COUNTIES IS CANCELLED...

AT 1058 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3425 8925 3432 8924 3454 8898 3447 8882
      3429 8882 3418 8919
TIME...MOT...LOC 0358Z 238DEG 45KT 3428 8918

$$

MSC115-145-300445-
/O.CON.KMEG.SV.W.0069.000000T0000Z-110330T0445Z/
UNION MS-PONTOTOC MS-
1103 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHERN PONTOTOC AND SOUTH CENTRAL UNION COUNTIES...

AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR TOCCOPOLA...OR 13 MILES WEST OF PONTOTOC...
MOVING NORTHEAST AT 50 MPH.

THIS STORM PRODUCED PING PONG BALL SIZE HAIL IN TULA AT 1045 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE
SPRINGS...ECRU...ENDVILLE...NEW ALBANY...NEW HARMONY...PONTOTOC...
SHERMAN...THAXTON...TOCCOPOLA...MARTINTOWN...BALD HILL...INGOMAR...
UNION HILL AND BAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3425 8925 3432 8924 3454 8898 3447 8882
      3429 8882 3418 8919
TIME...MOT...LOC 0358Z 238DEG 45KT 3428 8918

$$
BORGHOFF
446 
WWUS54 KMEG 300411
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 PM CDT TUE MAR 29 2011

MSC115-145-300421-
/O.CAN.KMEG.SV.W.0069.000000T0000Z-110330T0445Z/
UNION MS-PONTOTOC MS-
1111 PM CDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PONTOTOC AND SOUTH
CENTRAL UNION COUNTIES IS CANCELLED...

AT 1111 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3425 8925 3432 8924 3454 8898 3447 8882
      3429 8882 3418 8919
TIME...MOT...LOC 0411Z 238DEG 45KT 3436 8901

$$
BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:47 PM CDT, 51 minutes earlier.

Area forecast discussion, Mar 29, 9:47 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
947 PM CDT TUE MAR 29 2011

.UPDATE...
RAIN AND ISOLATED SEVERE HAIL EVENT UNDERWAY ACROSS THE MIDSOUTH
AT MIDEVENING. GOES WATER VAPOR IMAGERY SHOWED A VIGOROUS
SHORTWAVE LIFTING EAST INTO KS...UNDERCUT A DIFFLUENT UPPER LEVEL
FLOW ACROSS THE LOWER MS RIVER VALLEY. THIS DIFFLUENT FLOW WAS
ENHANCING ISENTROPIC LIFT OVER A STABLE LAYER EXTENDING UP TO
850MB OVER NORTHEAST AR... AND JUST OFF THE SURFACE OVER NORTHEAST
MS. THIS AIR WAS QUICKLY BECOMING BUOYANT...WITH CAPE TO 500 J/KG
NEAR I40... AND 1000 J/K OVER NORTH MS. MIDLEVEL LAPSE RATES TO 8
C/KM AREAWIDE WERE ENHANCING THE HAIL POTENTIAL.

EXPECT AN INCREASE IN RAIN COVERAGE INTO THE EARLY MORNING...
MAINLY EAST OF THE MS RIVER... AS A SOUTHWARD EXTENSION OF THE
MIDPLAINS VORT AXIS ROTATES THROUGH. THIS SHORTWAVE WILL HELP
ERODE WHAT/S LEFT THE WEAK ELEVATED CONVECTIVE INHIBITION.
OVERNIGHT HAIL POTENTIAL MAY WANE SOMEWHAT...WITH SLOWLY MODERATING
MIDLEVEL LAPSE RATES AND ELEVATED INSTABILITY. OTHER POSSIBLE
NEGATING FACTOR FOR OVERNIGHT SEVERE POTENTIAL IS THE DEVELOPING
LARGE MCS TAKING SHAPE OVER CENTRAL AND SOUTHERN MS. NORTHEAST
MS WILL BE IN CLOSE ENOUGH PROXIMITY OVERNIGHT TO INTERCEPT SOME
OF THE NORTHEASTWARD MOVING CELLS OFF THE MORE ORGANIZED CONVECTION
OVER CENTRAL MS.

PWB

&&

.PREV DISCUSSION... /ISSUED 641 PM CDT TUE MAR 29 2011/

UPDATE...

UPDATED FOR 00Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 323 PM CDT TUE MAR 29 2011/

DISCUSSION...
ELEVATED CONVECTION IS ONGOING ACROSS NORTHEAST ARKANSAS...SOUTH
MISSOURI...AND PORTIONS OF WEST TENNESSEE. STILL NO REPORTS OF
SMALL HAIL ACROSS ANY OF OUR FORECAST AREA NOR UPSTREAM ACROSS
NORTH ARKANSAS. 5-7 HUNDRED MB LAPSE RATES ARE BETWEEN 7 AND 8
DEGREES C/KM. LAPSE RATES SHOULD BE AT THEIR STEEPEST NORTH OF
INTERSTATE 40 RIGHT NOW...BUT ONLY WEAKEN SLIGHTLY...BY AT MOST A
DEGREE THROUGH MIDNIGHT. FARTHER SOUTH...7.25 TO 7.75 DEGREE LAPSE
RATES WILL REMAIN IN PLACE A BIT LONGER. EVEN THOUGH LAPSE RATES
ARE EXPECTED TO WEAKEN ACROSS NORTHERN AREAS...PROXIMITY TO AN
APPROACHING SHORTWAVE TROUGH AND VORT MAX SHOULD KEEP THE THREAT
OF AT LEAST SMALL HAIL IN THE AREA WELL INTO THE OVERNIGHT HOURS.
THIS SYSTEM IS SIMILAR TO THE PREVIOUS SYSTEM WHICH BROUGHT
WIDESPREAD HAIL TO THE MIDSOUTH. THE TWO MAIN DIFFERENCES SHOULD
OFFSET EACH OTHER. THE WARM FRONT IS FARTHER SOUTH BUT THE UPPER
LEVEL DYNAMICS ARE STRONGER. IF A SURFACE LOW DEVELOPS ALONG AN
INVERTED TROUGH IN EAST CENTRAL MISSISSIPPI AS THE GFS
SUGGESTS...WIND COULD BECOME A BIGGER THREAT IN NORTHERN
MISSISSIPPI AROUND MIDNIGHT.

EVERYTHING STILL LOOKS ON TRACK FOR ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. MOISTURE LOOKS LIMITED
DURING THIS TIME FRAME HOWEVER IN HIGHLY AMPLIFIED NORTH WESTERLY
FLOW...DYNAMICS SHOULD BE SUFFICIENT TO RESULT IN AT LEAST A FEW
STRONG THUNDERSTORMS.

THE WEEKEND LOOKS MUCH NICER AS A RIDGE ALONG THE PACIFIC COAST
SHIFTS INTO THE PLAINS SHUNTING THE MEAN STORM TRACK TO THE EAST
OF OUR AREA. THE RIDGE WILL CONTINUE TO SHIFT EAST SATURDAY
DOMINATING THE WEATHER ACROSS THE MIDSOUTH FOR MOST OF THE
WEEKEND. HIGHS WILL CLIMB INTO THE 70S EACH DAY...WITH 1000-500 MB
THICKNESSES SUPPORTIVE OF LOW TO MIDDLE 80S IN SOUTHWESTERN
PORTIONS OF THE FORECAST AREA SUNDAY AFTERNOON. INCREASING CLOUD
COVER MAY PREVENT US FROM BECOMING THAT WARM.

EARLY NEXT WEEK...A MORE PROTOTYPICAL SPRING WEATHER SYSTEM LOOKS
TO BE IN THE WORKS. UNLIKE THE PAST 2-3 EVENTS THIS SYSTEM LOOKS
LIKE IT MAY HAVE BOTH DYNAMIC AND THERMAL ENERGY WORKING IN ITS
FAVOR. IN ADDITION MULTIPLE DAYS OF SOUTHERLY FLOW AHEAD OF THE
FRONT SHOULD ENSURE ADEQUATE MOISTURE IN IN PLACE.

30/SIRMON

&&

.AVIATION...

00Z TAF SET

A BAND OF SHOWERS AND THUNDERSTORMS HAS BEEN PUSHING ACROSS THE
MIDSOUTH NORTH OF I-40 DURING THE PAST SEVERAL HOURS. GENERALLY
IFR CONDITIONS OR LOWER HAVE BEEN REPORTED IN THESE AREAS...WITH
VFR OR MVFR CONDITIONS FURTHER SOUTH. THINK MORE SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THE REST OF THE AREA..NAMELY
ALONG AND SOUTH OF KMEM-KMKL BETWEEN 01Z-04Z...AND CONTINUING
THROUGH 08-12Z.

CEILINGS ARE EXPECTED TO DETERIORATE TO IFR TONIGHT AND CONTINUE
AT IFR LEVELS INTO MID MORNING WEDNESDAY WITH IMPROVING CONDITIONS
THEREAFTER.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  44  60  41  58 / 100  10  10  20
MKL  42  57  36  57 / 100  10  10  20
JBR  41  55  39  58 /  70  10  10  30
TUP  51  63  39  62 / 100  30  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 29, 3:14 AM CDT, 19 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
314 AM CDT TUE MAR 29 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
314 AM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT ACROSS AREAS MAINLY ALONG AND SOUTH OF I-40. LARGE HAIL
IS THE MAIN THREAT...WITH A SECONDARY THREAT OF DAMAGING WINDS
CONFINED TO NORTHERN MISSISSIPPI.

A FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT
NORTH OF I-40. SMALL HAIL WILL BE THE MAIN THREAT.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WEAK DISTURBANCE WILL BRING THE THREAT OF A FEW STRONG STORMS
TO THE MIDSOUTH LATE THURSDAY AFTERNOON...THROUGH THURSDAY NIGHT.

A POTENT COLD FRONT WILL BRING A THREAT FOR STRONG TO SEVERE
THUNDERSTORMS SUNDAY NIGHT AND INTO MONDAY. LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN THREATS.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS AREAS SOUTH OF I-40 LATE
TUESDAY AFTERNOON AND TUESDAY NIGHT.

JAB

In the hours before

Special weather statement, Mar 29, 7:46 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
746 PM CDT TUE MAR 29 2011

ARZ009-018-026-MOZ113-115-300115-
CRAIGHEAD AR-CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
746 PM CDT TUE MAR 29 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  WEST CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING UP TO DIME SIZE HAIL WAS LOCATED OVER
WALCOTT AT 745 PM CDT...MOVING EAST AT 65 MPH.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR CROWLEYS RIDGE STATE PARK...
KENNETT...LAKE FRIERSON STATE PARK...MARMADUKE...PARAGOULD...RECTOR
AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3639 9005 3612 8992 3593 9070 3610 9078
TIME...MOT...LOC 0045Z 249DEG 57KT 3605 9063

RRH
Special weather statement, Mar 29, 8:04 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
804 PM CDT TUE MAR 29 2011

ARZ026-028-MOZ113-115-TNZ048-300130-
CRAIGHEAD AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-LAUDERDALE TN-
804 PM CDT TUE MAR 29 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  NORTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING UP TO DIME SIZE HAIL WAS LOCATED
OVER LAKE CITY AT 804 PM CDT...MOVING EAST AT 55 MPH.

PEOPLE IN CRAIGHEAD...DUNKLIN...LAUDERDALE...MISSISSIPPI AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...CARAWAY...
GOSNELL...LAKE CITY...LEACHVILLE...MANILA AND MONETTE...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BIG LAKE.

&&

LAT...LON 3608 8977 3580 8973 3573 9048 3592 9052
TIME...MOT...LOC 0104Z 261DEG 49KT 3584 9038
Local storm report, Mar 29, 8:11 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             EVERGREEN               34.17N 88.52W
03/29/2011  E1.00 INCH       ITAWAMBA           MS   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERED THE GROUND LIGHTLY.

&&

BORGHOFF
Special weather statement, Mar 29, 8:56 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
856 PM CDT TUE MAR 29 2011

ARZ017-018-026-300230-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-
856 PM CDT TUE MAR 29 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 PM CDT FOR...

  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTHERN GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING HAIL UP TO THE SIZE OF DIMES WAS
LOCATED 8 MILES SOUTH OF ALICIA AT 856 PM CDT...MOVING NORTHEAST AT
65 MPH.

PEOPLE IN CRAIGHEAD...GREENE AND LAWRENCE COUNTIES...INCLUDING
LOCATIONS NEAR BONO...BROOKLAND...CROWLEYS RIDGE STATE PARK...
JONESBORO...LAKE FRIERSON STATE PARK AND PARAGOULD...SHOULD MONITOR
THIS STORM CLOSELY.

&&

LAT...LON 3614 9046 3591 9034 3571 9100 3571 9105
      3588 9104 3589 9111 3590 9111
TIME...MOT...LOC 0156Z 247DEG 55KT 3580 9103
Special weather statement, Mar 29, 10:12 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 PM CDT TUE MAR 29 2011

MSZ017-024-300345-
ITAWAMBA MS-MONROE MS-
1012 PM CDT TUE MAR 29 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...

  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING HAIL UP TO NICKEL SIZE WAS LOCATED
OVER NEW WREN AT 1012 PM CDT...MOVING NORTHEAST AT 40 MPH.

PEOPLE IN ITAWAMBA AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR
AMORY...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3413 8819 3408 8819 3399 8821 3385 8866
      3399 8871 3403 8871 3423 8821 3417 8818
TIME...MOT...LOC 0312Z 247DEG 35KT 3397 8860

BORGHOFF
Special weather statement, Mar 29, 10:13 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 PM CDT TUE MAR 29 2011

MSZ015-022-023-300400-
PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
1013 PM CDT TUE MAR 29 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...

  SOUTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTH CENTRAL PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING UP TO PENNY SIZE HAIL WAS LOCATED 8
MILES SOUTH OF DERMA AT 1013 PM CDT...MOVING NORTHEAST AT 35 MPH.

PEOPLE IN CALHOUN...CHICKASAW AND PONTOTOC COUNTIES...INCLUDING
LOCATIONS NEAR HOUSTON...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES DAVIS LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3373 8952 3378 8951 3414 8893 3386 8875
      3380 8890 3381 8891 3380 8892 3373 8908
      3374 8917 3372 8918 3372 8950
TIME...MOT...LOC 0313Z 240DEG 29KT 3375 8930

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:29 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe47 min
Mar 29, 8:36 PM CDTRiver Flood AdvisoryMEGDeSoto, Tunica4 days
Mar 29, 9:31 PM CDTSevere Thunderstorm WarningMEGTallahatchie, Yalobusha44 min
Mar 29, 10:08 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Yalobusha42 min
Mar 29, 10:12 PM CDTSpecial Weather StatementMEGMonroe33 min
Mar 29, 10:13 PM CDTSpecial Weather StatementMEGChickasaw47 min
Mar 29, 10:29 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe30 min
Mar 29, 11:58 PM CDTSpecial Weather StatementMEGPrentiss, Tishomingo32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.